Alert archive / Iowa / Wind Advisories in 2010
Wind Advisory 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Apr 29, 2010, 3:16 AM CDT for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Apr 29, 2010, 11:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2010, 3:16 AM CDT (08:16 UTC)
- In effect from
- Apr 29, 2010, 11:00 AM CDT
- Expired
- Apr 29, 2010, 3:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
030 WWUS73 KDVN 290816 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 316 AM CDT THU APR 29 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... .A LOW PRESSURE SYSTEM OVER NEBRASKA WILL STRENGTHEN AS IT LIFTS TO THE NORTHEAST. THE STRENGTHENING LOW WILL TIGHTEN THE GRADIENT OVER THE AREA PRODUCING STRONG WINDS LATE THIS MORNING AND THROUGH THIS AFTERNOON. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-291630- /O.NEW.KDVN.WI.Y.0001.100429T1600Z-100430T0000Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 316 AM CDT THU APR 29 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * SHORT TERM TRENDS: WINDS WILL INCREASE IN THE ADVISORY AREA THIS MORNING AND BECOME STRONG BY LATE MORNING. WINDY...GUSTY CONDITIONS WILL PERSIST INTO EARLY THIS EVENING BEFORE DECREASING TOWARD SUNSET. * TIMING: THE WIND WILL INCREASE THIS MORNING AND BE STRONGEST BETWEEN 11 AM AND 7 PM TODAY. AFTER 7 PM THE WIND WILL BEGIN TO DECREASE. * WINDS: SOUTH WINDS AT 15 TO 25 MPH WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH....ISOLATED GUSTS NEAR 50 MPH MAY OCCUR THIS AFTERNOON. * IMPACTS: LOOSE OR LIGHTWEIGHT OBJECTS MAY BE TOSSED AROUND AND LIGHTWEIGHT OR HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING. && $$ NICHOLS
2 follow-up statements
820 WWUS73 KDVN 291553 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1053 AM CDT THU APR 29 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... .A LOW PRESSURE SYSTEM OVER NEBRASKA WILL STRENGTHEN AS IT LIFTS TO THE NORTHEAST. THE STRENGTHENING LOW WILL TIGHTEN THE GRADIENT OVER THE AREA PRODUCING STRONG WINDS LATE THIS MORNING AND THROUGH THIS AFTERNOON. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-300000- /O.CON.KDVN.WI.Y.0001.100429T1600Z-100430T0000Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 1053 AM CDT THU APR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: STRONG SOUTHERLY WINDS THIS AFTERNOON AND THROUGH 7 PM THIS EVENING. AFTER 7 PM THE WINDS WILL BEGIN TO DECREASE. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. ISOLATED GUSTS UP NEAR 50 MPH MAY OCCUR THIS AFTERNOON. * IMPACTS: LOOSE OR LIGHTWEIGHT OBJECTS MAY BE TOSSED AROUND AND LIGHTWEIGHT OR HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING THIS AFTERNOON. && $$ 12
761 WWUS73 KDVN 292030 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 PM CDT THU APR 29 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-292130- /O.CAN.KDVN.WI.Y.0001.000000T0000Z-100430T0000Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 330 PM CDT THU APR 29 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE WIND ADVISORY. WIDESPREAD SOUTH WINDS WILL REMAIN BELOW ADVISORY CRITERIA THROUGH THIS EVENING WITH GUSTS BETWEEN 30 TO 40 MPH. $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Apr 29, 2:58 AM CDT, 18 minutes earlier.
Area forecast discussion, Apr 29, 2:58 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
258 AM CDT THU APR 29 2010
.SYNOPSIS...
ANALYSIS AT 2 AM SHOWS DEEPENING LEE SIDE TROUGH PRODUCING STRONG LOW
LEVEL JET OF 70+ MPH 925-850 MB IN SOUTH/CENTRAL PLAINS. PRESSURE
FALL PATTERNS SUPPORT THESE STRONG WINDS TO MOVE INTO FORECAST AREA
NEXT 3-6 HOURS WITH VERY WINDY CONDITIONS BY MID TO LATE MORNING WHEN
INVERSION BREAKS. COMPARISON OF KINEMATIC FIELDS SUPPORTS A BLEND OF
RUC/NAM-WRF TODAY WITH AT LEAST PARTIAL SUNSHINE TO ALLOW FOR MAX
MIXING AND MOMENTUM TRANSFER. TIMING OF LEAD SHORT WAVE TO ARRIVE AT
OR A FEW HOURS BEHIND GUIDANCE WITH MATURING/DISSIPATING SHRA/TSRA
INTO NW SECTIONS CIRCE 08-12Z TONIGHT...OR 3-7 AM FRIDAY.
&&
.SHORT TERM...TODAY AND TONIGHT...
TODAY...ANALYSIS AND TOOLS OF KINEMATIC FIELDS WITH STRENGTH OF
INVERSION SUPPORTS STRONG WINDS TO KICK IN ACROSS CWFA CIRCA 16Z WHEN
INVERSION BREAKS. SUITE OF OUTPUT DATA SUPPORTS SUSTAINED WINDS OF
25 TO 30+ MPH FOR SEVERAL HOURS TODAY WITH ROUTINE GUSTS OF 40 TO 45
MPH. ISOLATED MAX GUSTS NEAR 50S MPH POSSIBLE. HENCE...WILL ISSUE A
WIND ADVISORY TODAY FROM 16-24Z...OR 11 AM THROUGH 7 PM. HIGHS WITH
DEEP MIXING SUPPORTS UPPER 70S NE 1/2 WITH LOWER 80S SW 1/2 WITH
ISOLATED MAX TEMPS FAR SW SECTIONS OF 83-84 POSSIBLE.
TONIGHT...WINDS TO DECREASE BETWEEN 7 AND 10 PM TO 10-20 MPH WITH
SOME GUSTS TO AROUND 25 MPH TO KEEP LOWS AROUND 60 DEGREES. KEPT
POPS AFTER 06Z IN WEST 1/2 WITH BEST ESTIMATE OF PRECIPITATION TO
ARRIVE IN DISSIPATING STAGES TOWARD ~2 AM. RAIN AMOUNTS SHOULD BE
GENERALLY LESS THAN A TENTH OF AN INCH BY SUNRISE IN NW 1/3 TO 1/4
SECTIONS. ..NICHOLS..
.LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...
A PROGRESSIVE MCS SHOULD BE OVER THE WESTERN CWFA FRIDAY MORNING
THAT SLOWLY DISSIPATES. BOUNDARIES FROM SAID MCS SHOULD FIRE OFF
SCATTERED CONVECTION DURING THE DAY UNTIL THE LLJ STRENGTHENS AGAIN
IN THE AFTERNOON AS THE NEXT WAVE OF ENERGY ARRIVES. LIMITED
DIFFERENTIAL HEATING/BOUNDARIES SHOULD DEVELOP THE NEXT ROUND OF
CONVECTION FOR FRIDAY AFTERNOON/NIGHT. THE SVR POTENTIAL IS THERE
BUT CLOUD COVER/LIMITED HEATING SHOULD RESULT IN ISOLD SVR AT BEST.
MODERATE RAINFALL SHOULD BE SEEN THAT MAY BE LOCALLY HEAVY IN SPOTS.
COLD FRONT SWEEPS THROUGH THE AREA FRIDAY NIGHT ALLOWING PRECIP TO
END FROM WEST TO EAST. HAVE CARRIED POPS THROUGH THE NIGHT BUT IT IS
CONCEIVABLE THAT MOST OF THE AREA WILL BE PRECIP FREE PRIOR TO
SUNRISE SATURDAY.
PRECIP MAY OR MAY NOT LINGER OVER THE FAR EAST/SOUTH PARTS OF THE
CWFA SATURDAY MORNING. CONDENSATION PRESSURE DEFICITS ARE QUITE HIGH
AND THERE IS LITTLE IF ANY FORCING. REGARDLESS...LATE SATURDAY
MORNING/AFTERNOON NOW LOOK TO BE DRY BEFORE THE NEXT WAVE OF ENERGY
ARRIVES FOR SATURDAY NIGHT. MODELS ARE MIXED ON HOW MUCH THIS WAVE
WILL AFFECT THE AREA SATURDAY NIGHT. HOWEVER...MOST MODELS AGREE
THAT THE SOUTHEAST THIRD OF THE CWFA HAS THE BEST CHANCE FOR PRECIP
SO HAVE GONE WITH THE HIGHEST POPS THERE.
SUNDAY ON...NO REAL CHANGES WERE MADE TO THE FCST. DID BUMP POPS UP
TO LOW CHC ACROSS THE ENTIRE AREA SUNDAY MORNING ON THE PREMISE THAT
PRECIP FROM THE DEPARTING WAVE SHOULD LINGER FOR A WHILE. OTHERWISE
GENERALLY DRY CONDITIONS SHOULD BE SEEN FROM SUNDAY AFTERNOON ON.
HOWEVER...MODELS ARE SOMEWHAT MIXED ON KEEPING THE AREA DRY THE
ENTIRE TIME PERIOD. ..08..
&&
.AVIATION...
VFR CONDITIONS THROUGH PERIOD WITH STRONG WINDS THE MAIN ISSUE. SOUTH
WINDS OF 20 TO 30+ MPH TO DEVELOP ALL TERMINALS BETWEEN 14-16Z.
BETWEEN 16Z-23Z 25 TO 35 MPH WINDS WITH SOME GUSTS TO OVER 40 MPH TO
AROUND 45 MPH. WINDS TO DECREASE TO 10 TO 20+ MPH TONIGHT. HIGH
CLOUDS TO THICKEN...ESPECIALLY TONIGHT WITH -SHRA/-TSRA POSSIBLE AT
CID TERMINAL AFTER 09Z. ..NICHOLS..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-
DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-
KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
WHITESIDE.
MO...WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR CLARK-SCOTLAND.
&&
NICHOLS/08Hazardous weather outlook, Apr 28, 9:20 AM CDT, 17 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 920 AM CDT WED APR 28 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-291000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 920 AM CDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY WINDY CONDITIONS WILL BE SEEN ON THURSDAY. HEADLINES FOR A WIND ADVISORY MAY BE NEEDED. THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT WEST OF THE MISSISSIPPI. FRIDAY...THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS OVER THE ENTIRE AREA. SATURDAY NIGHT THROUGH MONDAY...THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Wind Advisories in Iowa, 2010Wind Advisories in Illinois, 2010Wind Advisories in Missouri, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.